Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 9, NWS Houston/Galveston, TX

January 31, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Jan 31, 2021, 10:38 PM CST. It took effect at Jan 31, 2021, 11:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2021, 10:38 PM CST (04:38 UTC)
In effect from
Jan 31, 2021, 11:00 PM CST
Expired
Feb 1, 2021, 12:00 PM CST
In force
13 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

569 
WHUS74 KHGX 010438
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1038 PM CST Sun Jan 31 2021

GMZ370-375-011245-
/O.CAN.KHGX.SC.Y.0008.000000T0000Z-210201T1200Z/
/O.NEW.KHGX.SC.Y.0009.210201T0500Z-210201T1500Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1038 PM CST Sun Jan 31 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY...

* WHAT...North winds 20 to 25 knots and seas 5 to 8 ft expected.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...Until 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-010545-
/O.CAN.KHGX.SC.Y.0008.000000T0000Z-210201T1200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
1038 PM CST Sun Jan 31 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have subsided below criteria.

$$

GMZ335-011245-
/O.CON.KHGX.LO.Y.0005.000000T0000Z-210201T1500Z/
Galveston Bay-
1038 PM CST Sun Jan 31 2021

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* WHAT...Abnormally low water levels.

* WHERE...Galveston Bay.

* WHEN...Until 9 AM CST Monday.

* IMPACTS...Below normal water levels will result in hazardous 
  navigating conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$
2 follow-up statements
734 
WHUS74 KHGX 010904
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
304 AM CST Mon Feb 1 2021

GMZ350-355-011715-
/O.EXB.KHGX.SC.Y.0009.000000T0000Z-210201T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
304 AM CST Mon Feb 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds around 20 kt with gusts up to 30 kt.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-011715-
/O.EXT.KHGX.SC.Y.0009.000000T0000Z-210201T1800Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
304 AM CST Mon Feb 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 20 to 25 knots and seas 5 to 8 ft expected.

* WHERE...Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM and Waters from High Island to Freeport TX from 20 
  to 60 NM.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ335-011500-
/O.CON.KHGX.LO.Y.0005.000000T0000Z-210201T1500Z/
Galveston Bay-
304 AM CST Mon Feb 1 2021

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Abnormally low water levels.

* WHERE...Galveston Bay.

* WHEN...Until 9 AM CST Monday.

* IMPACTS...Below normal water levels will result in hazardous
  navigating conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$
855 
WHUS74 KHGX 011529
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
929 AM CST Mon Feb 1 2021

GMZ335-011630-
/O.EXP.KHGX.LO.Y.0005.000000T0000Z-210201T1500Z/
Galveston Bay-
929 AM CST Mon Feb 1 2021

...LOW WATER ADVISORY HAS EXPIRED...

Water levels are returning to normal levels.

$$

GMZ350-355-370-375-011800-
/O.CON.KHGX.SC.Y.0009.000000T0000Z-210201T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
929 AM CST Mon Feb 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds around 20 kt with gusts up to 30 kt.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 7:34 PM CST, 3 hours 4 minutes earlier.

Area forecast discussion, Jan 31, 7:34 PM CST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
734 PM CST Sun Jan 31 2021

.SHORT TERM [Tonight Through Monday Afternoon]...
Winds relaxing inland but still a little stronger closer to the
coast. Clear skies overnight and cool. May flirt with some patchy
light frost near Crockett at sunrise.
45

&&

.AVIATION [00Z TAF Issuance]...
VFR. NNW winds 5-10 knots then getting gusty 16-18z before
weakening quickly in the late afternoon.
45

&&

.MARINE...
Low water advisory to remain in effect until 9 am Monday. Coast
Guard reporting some draft restrictions due to shoaling. May be
dropping the SCA 20-60nm waters at 9 pm with seas lowering or
holding nearly steady throughout the night.

&&

.PREV DISCUSSION /Issued 249 PM CST Sun Jan 31 2021/...

.LONG TERM... (Tuesday through Sunday)

Tuesday and Wednesday look to remain quiet with surface high
pressure drifting from East Texas toward the FL panhandle by
Wednesday evening. Sunshine should prevail on Tuesday with some
increase in clouds for Wednesday. 850 mb temperatures warm as well
so MaxT values should warm from the low/mid 60's on Tuesday to
near 70 degrees on Wednesday. Thursday will be even warmer as 850
mb temps warm to near 14.5 C. PW values remain around an inch or
less with a stout cap in place so no rain is expected. MaxT values
on Thursday could warm into the mid/upper 70's. The first in a
series of fast moving cold fronts will push through the area early
Friday (maybe late Thursday night). It should knock temperatures
back down into the 60's for high temperatures. PW values climb to
around 1.30 inches so there could be some showers along the front
but upper level support is weak so not expecting much coverage.

The surface high that builds into the region behind the front will
move east so quickly that a light return flow will become
reestablished on Friday night with a weak onshore flow persisting
on Saturday. A much stronger cold front will then move across SE
TX Saturday night with significantly colder temperatures for next
Saturday night and Sunday. 43

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  36  61  36  65  45 /   0   0   0   0   0
Houston (IAH)          40  62  39  64  44 /   0   0   0   0   0
Galveston (GLS)        45  60  48  61  51 /   0   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 6 AM CST Monday for
     the following zones: Galveston Bay...Matagorda Bay.

     Low Water Advisory until 9 AM CST Monday for the following
     zones: Galveston Bay.

     Small Craft Advisory until 6 AM CST Monday for the following
     zones: Coastal waters from Freeport to Matagorda Ship
     Channel TX out 20 NM...Coastal waters from High Island to
     Freeport TX out 20 NM...Waters from Freeport to Matagorda
     Ship Channel TX from 20 to 60 NM...Waters from High Island
     to Freeport TX from 20 to 60 NM.

&&

SHORT TERM/AVIATION/FIRE...45
LONG TERM/MARINE...41

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 3:46 PM CSTLow Water AdvisoryHGX8 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.